Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 192, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 14, 2016, 6:17 PM CDT for 5 counties in Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2016, 6:17 PM CDT (23:17 UTC)
- Expired
- Aug 14, 2016, 6:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dickson County, TN, Hickman County, TN, Lewis County, TN, Maury County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 86 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
707 WUUS54 KOHX 142317 SVROHX TNC043-081-101-119-187-142345- /O.NEW.KOHX.SV.W.0192.160814T2317Z-160814T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 617 PM CDT SUN AUG 14 2016 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL DICKSON COUNTY IN MIDDLE TENNESSEE... SOUTHWESTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE... HICKMAN COUNTY IN MIDDLE TENNESSEE... NORTHEASTERN LEWIS COUNTY IN MIDDLE TENNESSEE... CENTRAL MAURY COUNTY IN MIDDLE TENNESSEE... * UNTIL 645 PM CDT * AT 617 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF HOHENWALD TO 12 MILES WEST OF MOUNT PLEASANT TO NEAR SUMMERTOWN...MOVING NORTHEAST AT 50 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... COLUMBIA...HOHENWALD...CENTERVILLE...SPRING HILL... MOUNT PLEASANT...PRIMM SPRINGS...BON AQUA...NUNNELLY...KIMMINS... LYLES...SANTA FE...HAMPSHIRE...WILLIAMSPORT AND GORDONSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3604 8739 3571 8682 3547 8736 3565 8768 TIME...MOT...LOC 2317Z 233DEG 55KT 3564 8760 3557 8741 3544 8736 HAIL...<.75IN WIND...60MPH $$ 21
1 follow-up statement
594
WWUS54 KOHX 142335
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
635 PM CDT SUN AUG 14 2016
TNC043-081-101-119-187-142345-
/O.CON.KOHX.SV.W.0192.000000T0000Z-160814T2345Z/
DICKSON TN-WILLIAMSON TN-HICKMAN TN-LEWIS TN-MAURY TN-
635 PM CDT SUN AUG 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTH CENTRAL DICKSON...SOUTHWESTERN WILLIAMSON...HICKMAN...
NORTHEASTERN LEWIS AND NORTHWESTERN MAURY COUNTIES...
AT 634 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CENTERVILLE TO 12 MILES NORTH OF MOUNT PLEASANT
TO NEAR COLUMBIA...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...HOHENWALD...CENTERVILLE...SPRING HILL...MOUNT PLEASANT...
PRIMM SPRINGS...BON AQUA...NUNNELLY...KIMMINS...LYLES...SANTA FE...
HAMPSHIRE...WILLIAMSPORT AND GORDONSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3604 8739 3576 8692 3547 8736 3565 8768
TIME...MOT...LOC 2334Z 233DEG 55KT 3580 8735 3573 8716 3560 8711
HAIL...1.00IN
WIND...60MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:11 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 14, 2:11 PM CDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Nashville TN 211 PM CDT SUN AUG 14 2016 .DISCUSSION... At mid afternoon, isolated to scattered showers and thunderstorms were detected over Middle Tn and surrounding areas. Otherwise, skies were partly sunny, with temperatures mostly in the upper 80s. Temps should peak in the low 90s for most places this afternoon and rain coverage will be in the 10-30 percent range. Most of the showers or storms will end this evening, but isolated activity cannot be ruled out overnight. Lows tonight will be in the lower 70s. Wx maps showed a strong Bermuda high pressure extending into Mid Tn from the east, while stacked low pressure continued to produce copious rainfall over the lower Ms Valley. An axis of deep moisture extended from the low pressure, up into the Mid Ms Valley and Oh Valley along a stalled front. This pattern will remain in place for the next couple of days, dumping the heaviest rainfall to our west and northwest. Mid Tn will remain under moist, southerly flow, but the influence of the Bermuda high will result in just isolated to scattered showers or thunderstorms. Pops will be around 30 percent for most areas. Our far northwest areas, including Waverly and Dover, will be closer to the axis of deep moisture and the low pressure system, resulting in greater coverage at times. Persistence will work for temperature forecasts, with lows mostly in the lower 70s and highs from the mid 80s to lower 90s. Looking at Tuesday night through the rest of the week, a system crossing the northern states will pick up much of the low pressure energy from the Ms Valley. The lingering axis of deep moisture will pivot and sink southeastward, bringing greater coverage of showers and thunderstorms into Mid Tn. Pops from mid to late week will be generally in the 40-60 percent range. Rainfall through the period looks like 1-2 inches with locally greater amounts. High temps will be held back mid to late week, mostly in the mid 80s. Rain coverage will peak next weekend as a front approaches from the northwest. Extended models show a real frontal passage for next Sunday, followed by a shot of dry and cooler air arriving by Monday the 22nd. && .AVIATION... 18Z TAF DISCUSSION. Am going to be conservative here with the TAF forecast with the continued expected persistence of the surface/aloft bermuda high pressure pattern influences across the majority of the mid state region. Believe that only potential for convention development widespread enough to mention in TAF will be at CKV. But will it impact site/or just be around VCNTY? Am leaning toward VCNTY at this time per latest short range model solutions. With little movement of sfc front positioned west of mid state along with ring of moisture around periphery of Bermuda high pressure influences mentioned above expected, TAFs will be limited to two lines only at this point. Diminishing SW to W wind speeds and cloud coverage after 15/02Z BNA and CSV/keeping VCSH with bkn stratus CKV, thru 15/18Z, is also expected. && .PRELIMINARY POINT TEMPS/POPS... Nashville 74 91 73 89 73 / 20 30 20 40 50 Clarksville 72 88 71 85 72 / 50 50 40 50 60 Crossville 70 86 69 85 70 / 20 30 20 30 40 Columbia 72 90 71 88 72 / 20 30 20 30 40 Lawrenceburg 72 90 71 89 72 / 20 30 20 30 40 Waverly 73 88 71 85 72 / 50 50 40 50 60 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........31
Hazardous weather outlook, Aug 14, 5:49 AM CDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 549 AM CDT SUN AUG 14 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-151100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 549 AM CDT SUN AUG 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 14, 5:36 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
536 PM CDT SUN AUG 14 2016
TNZ093-142315-
WAYNE TN-
536 PM CDT SUN AUG 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WAYNE COUNTY UNTIL 615 PM
CDT...
AT 536 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COLLINWOOD...OR NEAR WAYNESBORO...MOVING NORTH AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO AND COLLINWOOD.
LAT...LON 3547 8771 3545 8764 3544 8764 3543 8761
3542 8761 3541 8760 3541 8758 3539 8757
3513 8761 3515 8789 3546 8791
TIME...MOT...LOC 2236Z 181DEG 29KT 3523 8778
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 5:36 PM CDT | Special Weather Statement | OHX | Wayne | 39 min |
| Aug 14, 6:46 PM CDT | Special Weather Statement | OHX | Dickson, Hickman | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.